Alert archive / Kentucky / Wind Advisories in 2005
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Aug 30, 2005, 3:06 AM CDT for Adair County, Clinton County, Russell County, Kentucky. It took effect at Aug 30, 2005, 5:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2005, 3:06 AM CDT (08:06 UTC)
- In effect from
- Aug 30, 2005, 5:00 AM CDT
- Expired
- Aug 30, 2005, 1:38 PM CDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
Counties Adair County, KY, Clinton County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 134 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 300806 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 406 AM EDT TUE AUG 30 2005 ...WIND ADVISORY TODAY FOR FAR SOUTHERN KENTUCKY... .THE REMNANTS OF FORMER HURRICANE KATRINA WILL BRING WINDY CONDITIONS TO SOUTHERN KENTUCKY TODAY...PARTICULARLY LATE THIS MORNING INTO EARLY AFTERNOON. SUSTAINED WIND SPEEDS MAY OCCASIONALLY REACH 30 MPH...WITH A FEW HIGHER GUSTS. KYZ070>076-081-301615- /X.CAN.KLMK.TI.A.0001.050830T1000Z-050830T2000Z/ /X.NEW.KLMK.WI.Y.0001.050830T1000Z-050830T2000Z/ LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-CUMBERLAND KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... BURKESVILLE 306 AM CDT TUE AUG 30 2005 ...INLAND TROPICAL STORM WATCH IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE INLAND TROPICAL STORM WATCH HAS BEEN CANCELLED. THESE KIND OF WINDS CAN RESULT IN WEAKER TREES TOPPLING ESPECIALLY IN LOCATIONS THAT HAVE SEEN HEAVY RAIN...AND MAKE TRAVEL SOMEWHAT DIFFICULT IN HIGH PROFILE VEHICLES SUCH AS SEMIS AND RVS. STAY TUNED TO LOCAL MEDIA...WEATHER.GOV/LOUISVILLE ON THE INTERNET...AND NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS ARE EXPECTED TO RANGE FROM 45 TO 57 MPH. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITH OUT EXTRA PRECAUTIONS. $$ KYZ077-078-082-301615- /X.NEW.KLMK.WI.Y.0001.050830T1000Z-050830T2000Z/ ADAIR KY-RUSSELL KY-CLINTON KY- INCLUDING THE CITIES OF...COLUMBIA...JAMESTOWN...ALBANY 306 AM CDT TUE AUG 30 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THESE KIND OF WINDS CAN RESULT IN WEAKER TREES TOPPLING ESPECIALLY IN LOCATIONS THAT HAVE SEEN HEAVY RAIN...AND MAKE TRAVEL SOMEWHAT DIFFICULT IN HIGH PROFILE VEHICLES SUCH AS SEMIS AND RVS. STAY TUNED TO LOCAL MEDIA...WEATHER.GOV/LOUISVILLE ON THE INTERNET...AND NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS ARE EXPECTED TO RANGE FROM 45 TO 57 MPH. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITH OUT EXTRA PRECAUTIONS. $$ 13
2 follow-up statements
000 WWUS73 KLMK 301357 AAA NPWLMK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 957 AM EDT TUE AUG 30 2005 ...WIND ADVISORY TODAY... .THE REMNANTS OF FORMER HURRICANE KATRINA WILL BRING WINDY CONDITIONS TO PORTIONS OF SOUTHERN AND CENTRAL KENTUCKY TODAY...PARTICULARLY THROUGH EARLY AFTERNOON. SUSTAINED WIND SPEEDS MAY OCCASIONALLY REACH 30 MPH...WITH A FEW HIGHER GUSTS. KYZ055>057-064>067-302000- /X.EXA.KLMK.WI.Y.0001.000000T0000Z-050830T2000Z/ BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY- INCLUDING THE CITIES OF...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD 857 AM CDT TUE AUG 30 2005 /957 AM EDT TUE AUG 30 2005/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. AS THE REMNANTS OF KATRINA MOVE INTO KENTUCKY TODAY...BRIEF WIND GUSTS MAY APPROACH 35 OR 40 MPH OVER PORTIONS OF CENTRAL AND EASTERN KENTUCKY. IN THE HIGHER ELEVATIONS OF COUNTIES SUCH AS MADISON...LINCOLN...AND CASEY COUNTIES WIND GUSTS WOULD BE SLIGHTLY HIGHER. PEOPLE DRIVING ALONG I-75 WOULD EXPERIENCE STRONG WIND GUSTS. THESE KIND OF WINDS CAN RESULT IN WEAKER TREES TOPPLING ESPECIALLY IN LOCATIONS THAT HAVE SEEN HEAVY RAIN...AND MAKE TRAVEL SOMEWHAT DIFFICULT IN HIGH PROFILE VEHICLES SUCH AS SEMIS AND RVS. STAY TUNED TO LOCAL MEDIA...WEATHER.GOV/LOUISVILLE ON THE INTERNET...AND NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ KYZ070>078-081-082-302000- /X.CON.KLMK.WI.Y.0001.000000T0000Z-050830T2000Z/ LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 857 AM CDT TUE AUG 30 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. AS THE REMNANTS OF KATRINA MOVE INTO KENTUCKY TODAY...BRIEF WIND GUSTS MAY APPROACH 35 OR 40 MPH OVER PORTIONS OF SOUTHERN KENTUCKY. IN THE HIGHER ELEVATIONS OF CLINTON COUNTY WIND GUSTS WOULD BE SLIGHTLY HIGHER. PEOPLE DRIVING ALONG THE CUMBERLAND PARKWAY MAY EXPERIENCE STRONG WIND GUSTS. THESE KIND OF WINDS CAN RESULT IN WEAKER TREES TOPPLING ESPECIALLY IN LOCATIONS THAT HAVE SEEN HEAVY RAIN...AND MAKE TRAVEL SOMEWHAT DIFFICULT IN HIGH PROFILE VEHICLES SUCH AS SEMIS AND RVS. STAY TUNED TO LOCAL MEDIA...WEATHER.GOV/LOUISVILLE ON THE INTERNET...AND NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ CS
000 WWUS73 KLMK 301838 AAA NPWLMK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 238 PM EDT TUE AUG 30 2005 .THE REMNANTS OF FORMER HURRICANE KATRINA WILL CROSS CENTRAL KENTUCKY LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL GENERALLY STAY BELOW ADVISORY CRITERIA...HOWEVER SOME BRIEF GUSTS TO 30 OR 35 MPH WILL BE POSSIBLE. KYZ055>057-064>067-070>078-081-082-301945- /X.CAN.KLMK.WI.Y.0001.000000T0000Z-050830T2000Z/ BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 138 PM CDT TUE AUG 30 2005 /238 PM EDT TUE AUG 30 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. WHILE THE REMNANTS OF KATRINA CROSS THE REGION...WIND GUSTS TO NEAR 30 OR 35 MPH WILL CONTINUE TO BE POSSIBLE OVER CENTRAL KENTUCKY THROUGH EARLY EVENING...REMAINING BELOW WIND ADVISORY CRITERIA. LOCATIONS ON HIGHER TERRAIN COULD SEE GUSTS SLIGHTLY HIGHER NEAR 40 MPH. $$ CS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Aug 30, 2:17 AM CDT, 49 minutes earlier.
Area forecast discussion, Aug 30, 2:17 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 317 AM EDT TUE AUG 30 2005 .SHORT-TERM (TODAY AND TONIGHT)... AT 06Z THE SURFACE CENTER OF KATRINA WAS OVER TUPELO MISSISSIPPI. GFS INITIALIZED WELL WITH THE STORM AT 00Z AND VERIFIED WELL AT 06Z. GFS IS ALSO MODEL OF CHOICE OF NHC. SO...WILL FAVOR ITS SOLUTION. THE CENTER OF KATRINA IS EXPECTED TO BE IN THE BOWLING GREEN AREA AROUND NOON AND THEN NEAR CINCINNATI BY THIS EVENING. AS THE SYSTEM PUSHES ACROSS THE REGION IT WILL BRING PLENTY OF RAIN...OCCASIONALLY HEAVY. BECAUSE OF THIS...THE FLOOD WATCH WILL CONTINUE IN EFFECT FOR TODAY. ALTHOUGH PWATS ARE AROUND 2.5 INCHES TODAY...THE STORM IS MOVING FAIRLY QUICKLY SO AMOUNTS MAY BE A BIT LESS THAN ORIGINALLY THOUGHT...PERHAPS MORE IN THE 1.5 TO 3 INCH RANGE. ALTHOUGH SUNSHINE WILL BE ALMOST NON-EXISTENT TODAY SOME LOW-TOPPED THUNDERSTORMS MAY BE ABLE TO GET GOING LATE THIS MORNING INTO THIS AFTERNOON. DUE TO IMPRESSIVE WIND SHEAR...AS IS THE CASE WITH STRONG TROPICAL SYSTEMS SUCH AS THIS ONE...A SEVERE THREAT IS THERE INCLUDING THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO. BUFKIT HELICITY VALUES INCREASE RAPIDLY THIS MORNING AND PEAK AROUND MID-DAY. THOUGH THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGHOUT THE REGION...THE BEST CHANCE FOR A BRIEF SPIN-UP APPEARS TO BE EAST AND NORTH OF A LINE FROM NEW CASTLE TO BOWLING GREEN TO STANFORD...INCLUDING LEXINGTON AND THE BLUE GRASS. IT WILL BE A BREEZY DAY BUT BY AND LARGE THE WINDS SHOULDNT GET OUT OF HAND. BEST CHANCE FOR ANY STRONG SYNOPTIC WINDS WILL BE NEAR THE TENNESSEE BORDER...WHERE SUSTAINED SPEEDS MAY BRIEFLY REACH 30 MPH...ESPECIALLY THIS MORNING. AS KATRINA MOVES QUICKLY OFF TO THE NORTHEAST TONIGHT RAIN AND BREEZES WILL SUBSIDE AND THE OVERCAST WILL BREAK UP. NOT MUCH CHANGE IN TEMPERATURES TODAY WITH RAIN AND CLOUDS...PERHAPS RISES OF 4 TO 6 DEGREES FROM MORNING TEMPERATURES. 13 .LONG-TERM (WEDNESDAY THROUGH MONDAY)... REMNANTS OF KATRINA SHOULD MOSTLY BE OUT OF THE FA BY WEDNESDAY MORNING AS IT QUICKLY GETS KICKED NE BY UPPER TROUGH EXTENDING FROM NORTHERN GREAT LAKES DOWN TO TEXAS. SHOULD BE A SHARP GRADIENT FROM DRY TO WET CONDITIONS BEHIND THE SYSTEM. LOTS OF SUBSIDENCE IS PROGGED JUST UPSTREAM OF THE DYING SYSTEM...SO WILL END ALL MENTION OF RAIN IN CWA BY 15Z WED. WITH ANY CLEARING BEHIND KATRINA...TEMPERATURES SHOULD REBOUND NICELY INTO THE LOW 80S. RESIDUAL LOW-LEVEL MOISTURE IS PROGGED BY BOTH THE NAM AND GFS THROUGH FRIDAY MORNING...ALONG WITH A WEAK WARM FRONT PUSHING EASTWARD ACROSS THE MIDWEST. THIS IS IN CONJUNCTION WITH A WEAK SHORTWAVE EMBEDDED WITHIN THE NW FLOW ALONG WITH A SMALL AREA OF WEAK DIVERGENCE IN RIGHT-ENTRANCE REGION OF 250MB JET. CURRENT THINKING IS THAT ATMOSPHERE WILL BE TOO DRY TO GENERATE ISLD/SCT SHOWERS/STORMS...BUT IT BEARS WATCHING. KEPT DRY FORECAST GOING FOR NOW. AFTER THAT...SFC HIGH PRESSURE WILL DOMINATE THE REGION...WITH MAINLY NORTH-NORTHEASTERLY FLOW ACROSS THE BOARD. ENSEMBLE MOS SHOWS MUCH DRIER DEWS FROM FRI AFT THROUGH EXTENDED FORECAST. 1000-850MB THICKNESSES RUNNING AROUND THE 1380-1390M RANGE...WHICH SHOULD YIELD ROUGHLY LOW 80S FOR THE REGION FOR HIGHS. LOWS IN THE EXTENDED WILL BE NEAR 60...WITH UPPER 50S ACROSS BLUEGRASS REGION. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT/11 PM CDT FOR ALL COUNTIES. WIND ADVISORY UNTIL 4 PM EDT/3 PM CDT FOR SOUTH CENTRAL COUNTIES. IN...FLOOD WATCH IN EFFECT UNTIL 11 PM EST FOR ALL SOUTH CENTRAL COUNTIES. &&
Hazardous weather outlook, Aug 29, 8:45 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 945 PM EDT MON AUG 29 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-300830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 945 PM EDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THE REMNANTS OF HURRICANE KATRINA WILL MOVE INTO CENTRAL KENTUCKY TUESDAY. SHOWERS...OVER TENNESSEE AND SOUTH CENTRAL KENTUCKY...WILL OVERSPREAD THE OUTLOOK AREA OVERNIGHT AND BECOME HEAVIER TOWARD SUNRISE. THE GREATEST THREAT FOR FLASH FLOOD PRODUCING RAINS WILL BE IN THE BOWLING GREEN AREA WHERE ADDITIONAL RAINFALL OF 1 TO 2 INCHES COULD OCCUR WITH LIGHTER AMOUNTS TO THE NORTH AND NORTHEAST. WINDS WILL GRADUALLY INCREASE TOWARD MORNING...REACHING 20 MPH ACROSS SOUTH CENTRAL KENTUCKY BY MORNING WITH GUSTS TO AROUND 30. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE POTENTIAL FOR WIDESPREAD FLOODING AND SEVERE THUNDERSTORMS EXIST TUESDAY. ON TUESDAY...KATRINA WILL MOVE ACROSS CENTRAL KENTUCKY WITH THE TRACK NEAR LOUISVILLE. HEAVY RAIN WILL FALL OVER MUCH OF THE OUTLOOK AREA WITH ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES THROUGH TUESDAY NIGHT. A FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. ALTHOUGH KATRINA WILL WEAKEN AS IT MOVES NORTH...IT MAY STILL BE A MINIMAL TROPICAL STORM AS IT ENTERS SOUTH CENTRAL KENTUCKY. AN INLAND TROPICAL STORM WATCH IN EFFECT FOR TUESDAY FOR A PART OF SOUTH CENTRAL KENTUCKY THAT INCLUDES BOWLING GREEN AND GLASGOW FOR WINDS GUSTS TO 40 MPH. ACROSS THE REMAINDER OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WIND GUSTS WILL LIKELY REACH 30 TO 35 MPH. THUNDERSTORMS...SOME PRODUCING BRIEF ISOLATED TORNADOES ARE MOST LIKELY DURING THE AFTERNOON TUESDAY. SOME STORMS MAY ALSO PRODUCE DAMAGING WINDS. THE PRIME AREA FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF I-65 INCLUDING GLASGOW AND CAMPBELLSVILLE IN SOUTH CENTRAL KENTUCKY AS WELL AS FRANKFORT AND LEXINGTON IN THE BLUEGRASS REGION. RAIN FROM KATRINA WILL DIMINISH TUESDAY NIGHT AND END FROM THE SOUTHWEST DURING THE DAY WEDNESDAY AS THE HURRICANE REMNANTS MOVE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN RAINFALL AMOUNTS AND ANY OBSERVED FLOODING OVERNIGHT THROUGH WEDNESDAY MORNING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SPOTTER ACTIVATION ALSO MAY BE REQUESTED TUESDAY AFTERNOON FOR THE THREAT OF SEVERE STORMS. KIRKPATRICK
Nearby
Wind Advisories in Kentucky, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.